Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 8, 2024, 2:29 PM CST for 4 states. It took effect at Jan 9, 2024, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 2:29 PM CST (20:29 UTC)
- In effect from
- Jan 9, 2024, 12:00 PM CST
- Expired
- Jan 10, 2024, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS73 KPAH 082029 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 229 PM CST Mon Jan 8 2024 KYZ009-012-017-022-090430- /O.NEW.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ /O.CON.KPAH.WI.Y.0001.240109T0300Z-240109T1300Z/ Calloway-Trigg-Christian-Todd- Including the cities of Murray, Cadiz, Hopkinsville, and Elkton 229 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST TUESDAY... ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...For the first Wind Advisory, southeast winds 15 to 25 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Calloway, Trigg, Christian and Todd Counties. * WHEN...For the first Wind Advisory, from 9 PM this evening to 7 AM CST Tuesday. For the second Wind Advisory, from noon Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>008-010-011-013>016-018>021-MOZ112-114-090430- /O.NEW.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg-Mississippi-New Madrid- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Greenville, Charleston, and New Madrid 229 PM CST Mon Jan 8 2024 /329 PM EST Mon Jan 8 2024/ ...WIND ADVISORY IN EFFECT FROM NOON CST /1 PM EST/ TUESDAY TO 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. * WHEN...From noon CST /1 PM EST/ Tuesday to 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DRS
6 follow-up statements
747 WWUS73 KPAH 090341 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 941 PM CST Mon Jan 8 2024 KYZ009-012-017-022-091200- /O.CON.KPAH.WI.Y.0001.000000T0000Z-240109T1300Z/ /O.CON.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Calloway-Trigg-Christian-Todd- Including the cities of Murray, Cadiz, Hopkinsville, and Elkton 941 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...For the first Wind Advisory, southeast winds 15 to 25 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Calloway, Trigg, Christian and Todd Counties. * WHEN...For the first Wind Advisory, from 9 PM this evening to 7 AM CST Tuesday. For the second Wind Advisory, from noon Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>008-010-011-013>016-018>021-MOZ112-114-091200- /O.CON.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg-Mississippi-New Madrid- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Greenville, Charleston, and New Madrid 941 PM CST Mon Jan 8 2024 /1041 PM EST Mon Jan 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /1 PM EST/ TUESDAY TO 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. * WHEN...From noon CST /1 PM EST/ Tuesday to 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
478 WWUS73 KPAH 090730 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 130 AM CST Tue Jan 9 2024 KYZ009-012-017-022-092200- /O.CAN.KPAH.WI.Y.0001.000000T0000Z-240109T1300Z/ /O.CON.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Calloway-Trigg-Christian-Todd- Including the cities of Murray, Cadiz, Hopkinsville, and Elkton 130 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Wind gusts overnight are now forecast to remain below Wind Advisory levels, so the Wind Advisory has been cancelled. A second Wind Advisory will go into effect at noon CST today, with west winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Calloway, Trigg, Christian and Todd Counties. * WHEN...From noon today to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>111- 092200- /O.EXA.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and Sikeston 130 AM CST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Illinois and southeast Missouri. * WHEN...From noon CST Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>008-010-011-013>016-018>021-MOZ112-114-092200- /O.CON.KPAH.WI.Y.0002.240109T1800Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer- Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg-Mississippi-New Madrid- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Greenville, Charleston, and New Madrid 130 AM CST Tue Jan 9 2024 /230 AM EST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /1 PM EST/ TODAY TO 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. * WHEN...From noon CST /1 PM EST/ Tuesday to 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Heavy rainfall tonight will create saturated soil conditions, so a few uprooted trees cannot be ruled out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DWS
965 WWUS73 KPAH 092114 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 314 PM CST Tue Jan 9 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100500- /O.CON.KPAH.WI.Y.0002.000000T0000Z-240110T0900Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 314 PM CST Tue Jan 9 2024 /414 PM EST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...All of southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. * WHEN...Until 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soil conditions could lead to a few uprooted trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DRS
863 WWUS73 KPAH 100311 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 911 PM CST Tue Jan 9 2024 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-008-009-MOZ076- 086-087-100-107>112-114-100600- /O.EXT.KPAH.WI.Y.0002.000000T0000Z-240110T0600Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Marshall-Calloway-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Benton, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 911 PM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 15 to 20 mph with a few gusts up to 45 mph. * WHERE...Portions of southern Illinois, western Kentucky and southeast Missouri. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soil conditions could lead to a few uprooted trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007- 010>022-100900- /O.CON.KPAH.WI.Y.0002.000000T0000Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian- Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 911 PM CST Tue Jan 9 2024 /1011 PM EST Tue Jan 9 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...West winds 15 to 25 mph with a few gusts up to 45 mph. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...Until 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soil conditions could lead to a few uprooted trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
388 WWUS73 KPAH 100554 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1154 PM CST Tue Jan 9 2024 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-008-009-MOZ076- 086-087-100-107>112-114-100700- /O.EXP.KPAH.WI.Y.0002.000000T0000Z-240110T0600Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Marshall-Calloway-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Benton, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1154 PM CST Tue Jan 9 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds are expected to decrease overnight; however, there will still be a few gusts close to 30 mph. $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007- 010>022-100900- /O.CON.KPAH.WI.Y.0002.000000T0000Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian- Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 1154 PM CST Tue Jan 9 2024 /1254 AM EST Wed Jan 10 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ WEDNESDAY... * WHAT...West winds 20 to 25 mph with a few gusts up to 45 mph. * WHERE...Portions of southern Illinois, southwest Indiana and western Kentucky. * WHEN...Until 3 AM CST /4 AM EST/ Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soil conditions could lead to a few uprooted trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
043 WWUS73 KPAH 100906 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 306 AM CST Wed Jan 10 2024 ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007- 010>022-101015- /O.EXP.KPAH.WI.Y.0002.000000T0000Z-240110T0900Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian- Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 306 AM CST Wed Jan 10 2024 /406 AM EST Wed Jan 10 2024/ ...WIND ADVISORY HAS EXPIRED... Wind gusts have fallen below advisory levels. Therefore the advisory has been allowed to expire. $$ JGG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:45 AM CST, 2 hours 44 minutes earlier. Its key messages:
- A potent storm system will bring widespread soaking rain and gusty winds to the region tonight through Tuesday night. The precipitation will end as light snow late Tuesday night, but little to no accumulation is expected.
- Another disturbance will move through the region Thursday night through Friday night, bringing additional rain Thursday night through Friday afternoon, with a transition to light snow possible Friday night. However, any potential snow accumulation looks to be light at this time.
- A shot of chilly Arctic air looks to arrive this weekend, with high temperatures only in the 20s and 30s and lows in teens. Wind chill values may dip near or into the single digits during the overnight hours Friday night and Saturday night.
Area forecast discussion, Jan 8, 11:45 AM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1145 AM CST Mon Jan 8 2024
.KEY MESSAGES...
- A potent storm system will bring widespread soaking rain and
gusty winds to the region tonight through Tuesday night. The
precipitation will end as light snow late Tuesday night, but
little to no accumulation is expected.
- Another disturbance will move through the region Thursday
night through Friday night, bringing additional rain Thursday
night through Friday afternoon, with a transition to light
snow possible Friday night. However, any potential snow
accumulation looks to be light at this time.
- A shot of chilly Arctic air looks to arrive this weekend, with
high temperatures only in the 20s and 30s and lows in teens.
Wind chill values may dip near or into the single digits
during the overnight hours Friday night and Saturday night.
&&
.DISCUSSION...
Issued at 316 AM CST Mon Jan 8 2024
Early Week Storm (Today through Tuesday night)...Our early week
storm system is organizing over the Desert Southwest early this
morning. Expecting the surface low at around 1000 mb to deepen
and track ENE across the southern Great Plains and Ozark
Mountains before winding up further and shifting NE into central
and northern IL by 18z Tuesday near 980 mb. This system will be
quite dynamic, especially from a wind and precipitation aspect.
Our region will be firmly in the warm sector through Tuesday
afternoon when the surface cold front will pass. A prefrontal
trough and very stout WAA will initiate widespread rain that
will progress through the region from west to east tonight
through Tuesday afternoon. There may even be a rumble or two of
thunder. PWAT values will surge to about 1 inch (around the 90th
percentile via the NAEFS), allowing for efficient precipitation
production. Still expecting the entire region to see about
1-1.5 inches of rain by Tuesday afternoon when a dry slot will
bring a lull in precipitation. Light wraparound precipitation
will then arrive Tuesday night, and with strong CAA in place,
temperatures will fall quickly near or a few degrees below the
freezing mark, allowing for a transition to a light rain/snow
mix or light snow. QPF amounts are minimal with this
precipitation, only a few hundreths at most, so any snow
accumulation will amount to a dusting at most (and very little
to no travel impacts).
Another aspect to consider will be the gusty wind
potential. Late tonight through Tuesday morning, an extremely
potent southerly LLJ will develop across the Tennessee River
Valley into southern and central Kentucky. The 08/00z HREF
initialization shows a mean 850 mb wind of 50-75 knots
developing in this area! This would be around the climatological
max via the NAEFS guidance. Whether these winds mix down to the
ground is a murkier question. The overnight timing and the
development of a nocturnal inversion will likely significantly
limit the wind gust potential. However, the HREF and NBM
ensemble guidance does show a corridor of several hours when
Wind Advisory-level gusts are possible to likely (50-80%),
mainly along and south of a line from Murray to Hopkinsville to
Bowling Green in western Kentucky. Confidence was high enough
to issue a Wind Advisory in coordination with WFO Louisville.
The Wind Advisory will run from 03-13z Tuesday for this area.
Behind the frontal passage Tuesday night, winds will become
W-NW as intense CAA develops. Winds will again increase and
approach Wind Advisory criteria, particularly along the
Interstate 64 corridor. Since we are still 36-48 hours out, did
not want to issue a second Wind Advisory, but it may be needed
as details become clearer in the next day or so.
Midweek Lull (Wednesday-Thursday afternoon)...Following the
early system, the region will experience a short lull with
quiet weather. H5 ridging will briefly build over the region,
and winds will become southerly again as another disturbance
organizes over the southern Great Plains. Temperatures will be
near to slightly above normal during this time. Cannot
completely rule out a stray WAA shower Thursday afternoon, but
the great majority of the forecast area should remain dry.
Late Week Storm (Thursday night-Friday night)...Another potent
disturbance looks to impact the region again during this period.
Initially, it appeared that Arctic high pressure would keep
this system more suppressed to our south, allowing for possible
wintry precipitation and associated travel impacts. However,
the latest model guidance has trended toward a stronger, more
progressive, and warmer evolution. In fact, the 08/00z runs of
the operational GFS and ECMWF looks suspiciously familiar to
the early week storm, with plenty of wind and rain Thursday
night through Friday afternoon. However, one major difference to
consider will be a supply of chilly Arctic air that will be
nipping at the heels of this storm. Depending on the timing of
the colder air's arrival and placement of any wraparound
precipitation, parts of the region could still see some light
snow, mainly Friday night. This forecast issuance does include
light snow accumulations of a trace to around 1" during this
time for a majority of the forecast area. However, given that we
are still several days away, there is still plenty of time for
significant adjustments. The bottom line: Stay tuned to the
forecast.
Cold and Dry Weekend (Saturday and Sunday)...It appears that
some actual winter-like temperatures will move into the region
following the late week storm as a deep upper-level trough looks
to linger over the Great Lakes. Temperatures look to be roughly
5-15 degrees below normal at this time, which would yield high
temperatures in the middle 20s to lower 30s and overnight lows
in the lower to middle teens. Gradient winds look to be fairly
steady as well, which would bring wind chill values in the
single digits Friday night and near zero Saturday night.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1145 AM CST Mon Jan 8 2024
Conditions will deteriorate quickly tonight as a large area of
rain overspreads the region. It will arrive from 23Z at KCGI to
03Z at KEVV and KOWB. Deteriorating conditions will lag behind
the onset of rain by a few hours, but all locations should see
IFR conditions overnight into the morning. East to southeast
winds may gust 15-20kts at times this afternoon, and then calm
down some with sunset. Where winds do not gust tonight, LLWS
will be a considerable concern. Southwest winds will pick up behind
the rain in the morning and gusts 25-30kts will be possible.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...Wind Advisory from 9 PM this evening to 7 AM CST Tuesday for
KYZ009-012-017-022.
&&
DISCUSSION...DWS
AVIATION...DRSHazardous weather outlook, Jan 8, 4:16 AM CST, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 416 AM CST Mon Jan 8 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 416 AM CST Mon Jan 8 2024 /516 AM EST Mon Jan 8 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Wind Advisory will be in effect beginning late tonight through early Tuesday morning for portions of west Kentucky. Refer to the Wind Advisory text for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind gusts of 30 to 40 mph are possible Tuesday afternoon through Tuesday night, with the highest wind gusts forecast to occur along and north of the Interstate 64 corridor. A chance of precipitation returns to the forecast Friday into Friday night. At this time, the precipitation will begin as rain before transitioning to light snow Friday night. However, uncertainty remains high regarding the evolution of this system, and adjustments to the forecast are likely in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:54 AM CST | Wind Advisory | PAH | Calloway, Christian, Todd, Trigg | 24 hr |
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.